Louisiana, 2005

Damaging Wind in Louisiana, May 24, 2005

May 24, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 2:20 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, May 24, 2:20 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE MAY 24 2005

.DISCUSSION...

WEAK BACKDOOR FRONT BECOMING MORE AND MORE DIFFUSE...AND REALLY HASN/T
MOVED MUCH SINCE THE LATE MORNING UPDATE.  BASED ON WIND SHIFT LINE...THE
FRONT APPEARS TO EXTEND FROM NORTHCENTRAL LA E INTO CENTRAL MS...YET THE
DRIER AIR LIES ABOUT 100 MILES OR SO TO THE NORTH.  MCS OVER NE OK/N AR
THIS AFTERNOON CONTINUES TO SHOW A WEAKENING TREND...BUT WILL NOT CANCEL THE
SVR WATCH JUST YET FOR THE N ZONES AS THIS AREA REMAINS VERY UNSTABLE
/IE CAPES >2500 J/KG...WITH VERY LITTLE CIN/.  VISIBLE SATELLITE LOOP ALSO
INDICATES A WELL DEFINED OUTFLOW BOUNDARY SURGING S FROM THIS
COMPLEX OVER N OK...EXTENDING FROM JUST S OF SWO...TO NEAR OKM...WITH TOWERS
GROWING ALONG/AHEAD OF THE BOUNDARY OVER SE OK.  BOTH THE 12Z AND 18Z RUNS OF
THE NAM INSIST ON ADDITIONAL DEVELOPMENT OCCURRING OVER THE WESTERN/CENTRAL
PORTIONS OF THE WATCH BOX THROUGH THIS EVENING...AS MCV DROPS S/SE INTO
SW AR LATER TONIGHT.  SCATTERED CONVECTION IS ALSO NOTED JUST E OF THE CWA
ALONG THE MS RIVER...BUT THINKING ADDITIONAL DEVELOPMENT WILL BE POSSIBLE
NEAR THE FRONTAL BOUNDARY AS PVA ASSOCIATED WITH THE MCV INCREASES ALONG THE
BOUNDARY ACROSS S AR.  WILL KEEP MENTION OF SVR IN THE ZONES FOR THE
NORTHERN/EASTERN ZONES FOR THIS EVENING ONLY...AS MUCH OF THIS ACTIVITY
SHOULD REMAIN DIURNAL.  LAPSE RATES/MOISTURE CONVERGENCE/DEEP LAYER SHEAR/LLJ
ALSO NOT ALL THAT TERRIBLY IMPRESSIVE OVERNIGHT...ALTHOUGH OUTFLOW FROM THE
CONVECTION TO THE N WILL PLAY A MORE IMPORTANT ROLE ACTING ON AVAILABLE
SURFACE INSTABILITY TO MAINTAIN CONVECTION THROUGH THE EVENING.  HAVE
BLANKETED A CONSERVATIVE ROW OF 40 POPS FOR THE N AND E...TAPERING TO SLIGHT
CHANCE FARTHER W...DESPITE THE HIGH POPS MOS IS ADVERTISING.

CONVECTION DEVELOPING OVER NE CO THIS AFTERNOON WILL DROP SE INTO THE TX/OK
PANHANDLE REGION OVERNIGHT...WITH OUTFLOWS FROM THIS MCS LIKELY SURGING S
THROUGH S OK/N TX BY AFTERNOON.  THE NAM IS THE ONLY MODEL TO PICK UP ON
THIS SYSTEM...BUT AGAIN...DUE TO UNCERTAINTIES...WILL ONLY PLACE LOW CHANCE
POPS IN FOR THE E TX ZONES AS HEATING FURTHER DESTABILIZES THINGS ALONG ANY
BOUNDARY IN PLACE/AHEAD OF POSSIBLE MCV.  SCATTERED CONVECTION OVER S AR/N LA
SHOULD ALSO BE ENDING BY LATE MORNING AS THIS SHORTWAVE ENERGY DROPS S OF THE
AREA.  HAVE GONE SEVERAL DEGREES ABOVE MOS ON TEMPS THE NEXT CPL DAYS...AS
I BELIEVE THINNING CLOUD COVER FROM MORNING CONVECTION/LACK OF CAA SHOULD
ALLOW TEMPS TO WARM.  UPPER RIDGE WILL FINALLY BEGIN TO BREAK DOWN BY LATE
WEEK...ALLOWING THE WESTERLIES TO SHIFT SHORTWAVE ENERGY AND AN ASSOCIATED
WEAK FRONT TOWARDS THE AREA SOMETIME THURSDAY.  GIVEN TIME OF YEAR/WEAK LOW
LEVEL STEERING FLOW...PREFER THE SLOWER GFS SOLUTION WITH THE FRONT ENTERING
THE AREA SOMETIME LATE THURSDAY.  HOWEVER...SLIGHTLY BETTER RAIN CHANCES WILL
HAVE TO WAIT UNTIL THE HOLIDAY WEEKEND...AS A SECOND UPPER LOW DIGS THROUGH THE
GREAT LAKES REGION FRIDAY...BEHIND THE FIRST EJECTING LOW CURRENTLY ALONG THE
E COAST.  WILL KEEP LOW CHANCE POPS GOING FOR THE WEEKEND GIVEN
UNCERTAINTY...AND THE FACT THAT THE GFS SUFFERS FROM FEEDBACK PROBLEMS WITH
ENERGY EJECTING E ACROSS TX.  BUT I/M KEEPING MY FINGERS CROSSES THAT WE
WILL GET SOMETHING RAINWISE BEFORE THE PATTERN POSSIBLY CHANGES AGAIN NEXT
WEEK.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  88  66  87 /  30  30  20  20
MLU  68  85  63  86 /  40  40  10  20
DEQ  64  83  60  83 /  40  30  20  20
TXK  69  85  64  85 /  40  30  20  20
ELD  66  85  62  85 /  40  40  10  20
TYR  70  90  67  85 /  20  30  30  30
GGG  69  90  67  86 /  20  30  30  30
LFK  68  91  68  90 /  20  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, May 24, 11:00 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 24 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
PORTIONS OF EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND MAINLY EXTREME NORTHERN LOUISIANA THIS
AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THIS ACTIVITY WILL BE OVER
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...NEAR A WEAK BACKDOOR COLD
FRONT EXTENDING FROM CENTRAL ARKANSAS...INTO EXTREME NORTHERN
LOUISIANA AND NORTHCENTRAL MISSISSIPPI. AFTERNOON HEATING HAS
ALLOWED THE ATMOSPHERE TO QUICKLY DESTABILIZE...THUS SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP AS A STRONG UPPER LEVEL
DISTURBANCE DROPS SOUTHEAST ALONG THE FRONT FROM SOUTHEAST
KANSAS AND NORTHEAST OKLAHOMA. SOME OF THE STORMS MAY BE SEVERE
THIS AFTERNOON AND THROUGH PART OF TONIGHT OVER THESE AREAS...
POSSIBLY AFFECTING THE EASTERN PORTIONS OF NORTHCENTRAL
LOUISIANA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE REST OF THE WEEK ACROSS THE REGION. HOWEVER...
IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL
COME THIS WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED
THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE
WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY THE EASTERN PORTIONS OF
NORTHCENTRAL LOUISIANA.

15

The radar

The Shreveport radar (KSHV), 159 km away, was scanning. The volume nearest the first event began at 00:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
May 24, 6:45 PM CST
Where
Union County, Marion
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.900, -92.233

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481554.